Granuloma annulare photoinduced by paroxetine

Authors

  • Adriana Álvarez-Pérez,

    Corresponding author
    • Department of Dermatology, Complejo Hospitalario Universitario, Faculty of Medicine, Santiago de Compostela, A Coruña, Spain
    Search for more papers by this author
  • Silvia Gómez-Bernal,

    1. Department of Dermatology, Complejo Hospitalario Universitario, Faculty of Medicine, Santiago de Compostela, A Coruña, Spain
    Search for more papers by this author
  • Enrique Gutiérrez-González,

    1. Department of Dermatology, Complejo Hospitalario Universitario, Faculty of Medicine, Santiago de Compostela, A Coruña, Spain
    Search for more papers by this author
  • M. Teresa Rodríguez-Granados,

    1. Department of Dermatology, Complejo Hospitalario Universitario, Faculty of Medicine, Santiago de Compostela, A Coruña, Spain
    Search for more papers by this author
  • Jaime Toribio

    1. Department of Dermatology, Complejo Hospitalario Universitario, Faculty of Medicine, Santiago de Compostela, A Coruña, Spain
    Search for more papers by this author

  • Conflicts of interest:

    None.

Correspondence:

Dr Adriana Álvarez-Pérez, M.D., Departamento de Dermatología, Facultad de Medicina, C/. San Francisco, s/n, 15782 Santiago de Compostela, A Coruña, Spain.

Tel: 00 (34) 881 812 246

Fax: 00 (34) 981 547 094

e-mail: adriana_alpe@hotmail.com

Summary

Granuloma annulare (GA) is a benign granulomatous skin disease with several clinical manifestations and characteristic histological findings. GA located in photoexposed areas is a rare finding and its association to a drug-induced systemic photosensitivity is even less common. To the best of our knowledge, only one case of systemic drug photosensitivity manifesting as a GA has been reported. We describe a patient with systemic photosensitivity to paroxetine with clinical and histological manifestations of GA, which was confirmed by the photobiological study. The phototest revealed a reduction of the minimal erythematous dose for UVB while taking the paroxetine and its normalization after its withdrawal, which was accompanied by the clinical resolution of the skin eruption. The manifestation of systemic drug photosensitivity as a GA like in our case is exceptional.

Ancillary